Alert archive / Puerto Rico / Flash Flood Watches in 2006
Flash Flood Watch 9, NWS JSJ
NWS JSJ issued this flash flood watch at Apr 23, 2006, 1:18 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2006, 1:18 AM CDT (06:18 UTC)
- Expired
- Apr 23, 2006, 8:53 AM CDT
- In force
- 8 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGCA62 TJSJ 230618 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 218 AM AST SUN APR 23 2006 PRZ001-002-005-008-231400- /O.NEW.TJSJ.FF.A.0009.060423T0618Z-060423T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...BAYAMON... CAROLINA...CATANO...GUAYNABO...SAN JUAN...TOA ALTA...TOA BAJA... TRUJILLO ALTO...CEIBA...CANOVANAS...FAJARDO...HUMACAO...LOIZA... LUQUILLO...NAGUABO...RIO GRANDE...ARECIBO...BARCELONETA...DORADO... FLORIDA...MANATI...VEGA ALTA...VEGA BAJA...AGUADILLA...CAMUY... HATILLO...ISABELA...QUEBRADILLAS 218 AM AST SUN APR 23 2006 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM AST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EASTERN PUERTO RICO...NORTHERN PUERTO RICO AND WESTERN PUERTO RICO...INCLUDING THE FOLLOWING AREAS...IN EASTERN PUERTO RICO...NORTHEAST IN NORTHERN PUERTO RICO...NORTH CENTRAL AND SAN JUAN AND VICINITY IN WESTERN PUERTO RICO...NORTHWEST. * UNTIL 10 AM AST THIS MORNING * LINES OF SHOWERS WILL CONTINUE TO DEVELOP IN AND AROUND EL YUNQUE AND MOVE WEST NORTHWEST TO AFFECT PARTS OF THE SAN JUAN METRO AREA AND THE ABOVE MENTIONED MUNICIPALITIES ALONG THE NORTH COAST. RAINFALL AMOUNTS COULD REACH AN INCH OR MORE IN ISOLATED AREAS. THIS ACTIVITY WILL PRODUCE BRIEF PERIODS OF LOCALLY HEAVY RAINFALL WHICH COULD LIKELY RESULT IN FLASH FLOODING. THIS WILL ALSO AGGRAVATE THE ALREADY SATURATED SOILS AND INCREASE THE POTENTIAL FOR MUDSLIDES...AND CAUSE QUICK RISES IN RIVER AND STREAM ACROSS THESE AREAS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$ RAM/EM
1 follow-up statement
000 WGCA62 TJSJ 231353 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 953 AM AST SUN APR 23 2006 PRZ001-002-005-008-231500- /O.CAN.TJSJ.FF.A.0009.000000T0000Z-060423T1400Z/ /00000.0.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...BAYAMON... CAROLINA...CATANO...GUAYNABO...SAN JUAN...TOA ALTA...TOA BAJA... TRUJILLO ALTO...CEIBA...CANOVANAS...FAJARDO...HUMACAO...LOIZA... LUQUILLO...NAGUABO...RIO GRANDE...ARECIBO...BARCELONETA...DORADO... FLORIDA...MANATI...VEGA ALTA...VEGA BAJA...AGUADILLA...CAMUY... HATILLO...ISABELA...QUEBRADILLAS 953 AM AST SUN APR 23 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EASTERN PUERTO RICO...NORTHERN PUERTO RICO AND WESTERN PUERTO RICO HAS BEEN CANCELED. THE INCREASE IN THE WIND SPEED IS MAKING THE SHOWERS TO MOVE FASTER AND THIS WILL ALLOW FOR LESS ACCUMULATIONS. HOWEVER...THE WESTERN INTERIOR SECTIONS AND ACROSS THE MOUNTAINOUS AREAS...SCATTERED TO NUMEROUS SHOWERS ARE EXPECTED ESPECIALLY IN THE AFTERNOON HOURS. HEAVY RAIN MAY DEVELOP IN THE AFTERNOON HOURS TODAY. $$ RIVERA
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Apr 22, 9:57 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 22, 9:57 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1057 PM AST SAT APR 22 2006 .DISCUSSION... UPPER ATMOSPHERE HAS BECOME LESS UNSTABLE LATE THIS EVENING AS A SMALL VORT CENTER SWEEPING ACROSS THE AREA TODAY HAS MOVED NE OF THE LOCAL AREA...AND ITS ASSOCIATED UPPER DIVERGENCE HAS ALSO SHIFTED E OF THE AREA. A SLIGHT DECREASE IN LOW AND MID LEVEL MOISTURE IS EXPECTED OVERNIGHT AND SUNDAY...BUT ONLY SLIGHT. NO OTHER CHANGES ATTM. && .PREV DISCUSSION... DISCUSSION...ABUNDANT MOISTURE REMAINS OVER THE AREA. THIS IS EVIDENT IN THE SATELLITE IMAGERY AS WELL AS THE ACTIVE WEATHER THAT HAVE CONTINUED DURING TODAY. A 500MB TROUGH WAS EVIDENT IN THE SATELLITE DERIVED WINDS AND ALSO WAS INDICATED BY THE GFS MODEL GUIDANCE...MODEL THAT I AM FOLLOWING CLOSELY DUE TO ITS GOOD OUTPUT SHOWN DURING LAST FEW EVENTS. THIS GUIDANCE SUGGEST A THE SURFACE TO AROUND 100MB WINDS ACQUIRING A SOUTHEAST COMPONENT THIS EVENING AND OVERNIGHT. THIS WILL PRODUCE A LINE OF SCATTERED TO NUMEROUS SHOWERS ALONG THE NORTH COAST OF PUERTO RICO. IT IS ALSO SUGGESTED A LINGERING OF A 500MB TROUGH WEST OF PUERTO RICO SUNDAY AND MONDAY. ALSO AN UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST SUNDAY INCREASING THE INSTABILITY. BECAUSE OF THIS THE CHANCES FOR PRECIPITATION THOSE DAYS WAS INCREASED. AVIATION...LIGHTNING DETECTION PROGRAM DISPLAYED LIGHTNING IN THE VICINITY OF AGUADILLA AND MAYAGUEZ AND ALSO OVER THE WATERS WEST OF MAYAGUEZ AND IN THE ATLANTIC. TONIGHT AROUND THE NORTH COAST WE MAY SEE LIGHTNING ACTIVITY. HYDROLOGY...THE PERSISTENCE OF THE SHOWERS ALONG THE NORTHEAST AND NORTH SECTIONS OF PUERTO RICO LEAD TO A CONTINUATION OF AN URBAN AND SMALL STREAM FLOOD ADVISORY. CLIMATE...THE INCREASING TREND IN THE RAINFALL AMOUNTS FOR APRIL IS VERY CLEAR WITH PREVIOUS DAYS AND WEEKS RAIN EVENTS. A RELATIVE MAXIMUM IS IN OUR CLIMATOLOGY FOR ALL THE AREA IN MAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 83 75 83 / 60 60 30 30 STT 77 82 77 82 / 50 50 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 99
Hazardous weather outlook, Apr 22, 5:30 AM CDT, 19 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SAT APR 22 2006 PRZ001>013-AMZ710>750-231000- 630 AM AST SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...DIURNAL HEATING WILL COMBINE WITH AVAILABLE MOISTURE ONCE AGAIN TODAY WITH THE HELP OF LOCAL SEA BREEZE CONVERGENCE ALONG THE NORTHERN COASTS PLUS AN ANTICIPATED EAST SOUTHEASTERLY WIND FLOW TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY ACROSS THE INTERIOR AND NORTHERN SECTIONS OF THE ISLAND. A MID TO UPPER LEVEL TROUGH ACROSS THE LOCAL AREA WILL HELP THE ALREADY UNSTABLE ATMOSPHERE TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. THERE IS A HIGH POTENCIAL FOR MORE FLASH FLOODING ALONG THE NORTHERN SLOPES AND NORTHERN MUNICIPALITIES. IN ANTICIPATION OF THE SHOWER AND THUNDERSTORM ACTIVITY FOR TODAY...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE EASTERN HALF OF PUERTO RICO UNTIL 1100 AM AST. STAY TUNED FOR ADDITIONAL INFORMATION AS THE DAY GOES BY. .DAYS TWO THROUGH SEVEN...WEATHER CONDITIONS ARE EXPECTED TO IMPROVE ON SUNDAY THROUGH MONDAY BUT LATE MONDAY INTO TUESDAY A NEW SURGE OF LOW LEVEL MOISTURE WILL ARRIVE TO THE LOCAL AREA FROM THE EAST TO INCREASE THE CHANCES FOR SHOWERS AND THUNDERSTORMS. MOISTURE WILL BE SUFFICIENT ACROSS THE AREA WHICH WILL RESULT IN THE INCREASED POTENTIAL FOR LOCALLY HEAVY RAINFALL. THIS MAY LEAD TO AREAS OF URBAN AND SMALL STREAM FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-231000- 630 AM AST SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...THERE WILL BE A MIXTURE OF SUNSHINE AND CLOUDS ACROSS THE LOCAL ISLANDS AGAIN TODAY. SCATTERED SHOWERS WILL OCCUR IN A FEW LOCATIONS...BUT THE HEAVIEST SHOWER AND THUNDERSTORM ACTIVITY SHOULD REMAIN OFF SHORE MAINLY TO THE NORTH OF THE ISLANDS. SIMILAR WEATHER CONDITIONS ARE EXPECTED AGAIN FOR SUNDAY BUT SHOWERS AND STORMS SHOULD BE LESS THAN THE ONE EXPECTED TODAY ACROSS THE LOCAL WATERS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEATHER CONDITIONS ARE EXPECTED TO IMPROVE ON SUNDAY THROUGH MONDAY BUT LATE MONDAY INTO TUESDAY A NEW SURGE OF LOW LEVEL MOISTURE WILL ARRIVE TO THE LOCAL AREA FROM THE EAST TO INCREASE THE CHANGES FOR SHOWERS AND THUNDERSTORMS. THE REST OF THE WEEK EXPECT PARTLY CLOUDY SKIES AND AFTERNOON SHOWERS NEARBY THE ISLAND COASTAL WATERS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
In the hours before
Local storm report, Apr 23, 12:03 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
103 AM AST SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM FLASH FLOOD BARCELONETA 18.45N 66.54W
04/21/2006 BARCELONETA PR EMERGENCY MNGR
A HOUSE WAS FLOODED AT BARRIO LLANADAS, SECTOR ABRA LOS
CABALLOS, NEXT TO THE PENTECOSTAL CHURCH.
&&Local storm report, Apr 23, 12:09 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
109 AM AST SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM FLASH FLOOD MANATI 18.43N 66.48W
04/21/2006 MANATI PR EMERGENCY MNGR
FLOODING OF ROAD 2 IN FRONT OF COLEGIO PIALLET, NEXT TO
THE COLLAGE CLUB.
&&Local storm report, Apr 23, 12:15 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
115 AM AST SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD BARCELONETA 18.45N 66.54W
04/21/2006 MANATI PR EMERGENCY MNGR
A HOUSE WAS FLOODED ON ROAD 682 KM 2 H 7 AT BARRIO
GARROCHALES, SECTOR AVILES. RESIDENTS WERE TRAPPED.
&&Local storm report, Apr 23, 12:15 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
115 AM AST SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD BARCELONETA 18.45N 66.54W
04/21/2006 BARCELONETA PR EMERGENCY MNGR
A HOUSE WAS FLOODED ON ROAD 682 KM 2 H 7 AT BARRIO
GARROCHALES, SECTOR AVILES. RESIDENTS WERE TRAPPED.
&&Local storm report, Apr 23, 12:20 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
120 AM AST SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM FLASH FLOOD BARCELONETA 18.45N 66.54W
04/21/2006 MANATI PR EMERGENCY MNGR
A SECTION OF THE OLD ROAD TO BARCELONETA WAS FLOODED AND
A CAR WAS TRAPPED IN THE FLOOD WATERS.
&&Local storm report, Apr 23, 12:20 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
120 AM AST SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM FLASH FLOOD BARCELONETA 18.45N 66.54W
04/21/2006 BARCELONETA PR EMERGENCY MNGR
A SECTION OF THE OLD ROAD TO BARCELONETA WAS FLOODED AND
A CAR WAS TRAPPED IN THE FLOOD WATERS.
&&The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 6:01 PM CDT | Special Marine Warning | JSJ | 29 min |
Nearby
Flash Flood Watches in Puerto Rico, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.